MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2; CEMENTLESS HIP STEM
Model Number 01.12.022
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 10/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
At 13 years after the primary, revision surgery was performed due to stem and cup mobilization.
 
Additional Manufacturer Narrative
Batch review performed on 04 november 2021: lot 081892: (b)(4) items manufactured and released on 28-august-2008.Expiration date: 2013-06-30.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event since 2017.Clinical evaluation performed by medical affairs director: 13 years after primary cementless tha an extensive radiolucent line surounds both stem and cup, and they both need revision.The tribological pairing was ceramic on ceramic, so pe debris cannot be suspected to have caused the reaction.The report does not mention infection but it does not give elements to exclude that a local inflammatory reaction took place: the situation is rather unusual, in absence of a subjective reactive process.No conclusion can be drawn to date as to the causes of this mobilization.Additional item involved in the event, batch review performed on 04 november 2021.Cup: versafitcup cc light 01.26.48mbtl acetabular shell cc light ø 48 lot.080023 (item not registered in usa).Lot 080023: (b)(4) items manufactured and released on 12-march-2008.Expiration date: 2013-01-31.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event since 2017.Preliminary inspection performed by r&d project manager on the cup: the photo and received information does not provide any particular element to be used to determine the root cause of the event, as no particular signs are visible in the photo.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12878086
Report Number3005180920-2021-00917
Device Sequence Number4472430
Product Code JDI
UDI-Device Identifier07630030802034
UDI-Public07630030802034
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2013
Device Model Number01.12.022
Device Catalogue Number01.12.022
Device Lot Number081892
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Initial Report FDA Received Date11/26/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/28/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite